MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided: \"the ceramic femoral head was implanted by the surgical reg by tapping with a regularly used hammer.With just one tap, the ceramic head shattered into multiple pieces.Biolox delta head applied by surgical spr using correct hammer and impactor.Single strike and head shattered.Swab under trunnion and trunnion had been cleaned after final trial- no obvious trunnion deformity noted at that stage swab appeared to have caught all the fragments.Trunnion of femoral stem scored\".Remedial actions taken by healthcare facility: \"informed the consultant, who then removed the shattered pieces and the stem.A washout and replaced with a new stem and ceramic head\".
 
Additional Manufacturer Narrative
Reported event:\ an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed.\ \ method & results:\ -product evaluation and results: visual inspection conducted as part of mar indicated \"the image depicted in show the fracture surface of the returned pieces of the v40 femoral head.The bearing surface of the returned pieces are shown.On visual examination, fracture of the femoral head was observed with two large pieces and twelve small pieces returned.The pieces showed a generally longitudinal fracture pattern.This type of pattern is created by hoop stress through the wedge effect of the stem trunnion \"[.]\"\ material analysis: \"visual examination of the delta v40 femoral head confirmed fracture.Characterisation using stereo microscopy confirmed the femoral head fractured in overload.Irregular and\ discontinuous patterns of metal transfer were observed.No manufacturing or material related defects were observed on the device surfaces examined.\ -clinician review: no medical records were received for review with a clinical consultant.\ -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.\ -complaint history review: there have been no other similar events for the lot referenced.\ \ conclusions:\ visual inspection conducted as part of mar indicated \"the image depicted in show the fracture surface of the returned pieces of the v40 femoral head.The bearing surface of the returned pieces are shown.On visual examination, fracture of the femoral head was observed with two large pieces and twelve small pieces returned.The pieces showed a generally longitudinal fracture pattern.This type of pattern is created by hoop stress through the wedge effect of the stem trunnion \"[.]\"\ material analysis: \"visual examination of the delta v40 femoral head confirmed fracture.Characterisation using stereo microscopy confirmed the femoral head fractured in overload.Irregular and\ discontinuous patterns of metal transfer were observed.No manufacturing or material related defects were observed on the device surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
DELTA V-40 CERAMIC HEAD 32/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key25315131
Report Number0002249697-2026-00471
Device Sequence Number13294005
Product Code LZO
UDI-Device Identifier04546540608505
UDI-Public04546540608505
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K243784
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6570-0-132
Device Lot NumberG8757656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown